# SDR BIER20190801001

- Difficulty date: August 1, 2019
- Submitted: August 1, 2019
- Operation: Air carrier
- Filed by: Aero Industries Inc, repair station BIER466C
- Aircraft: N401ST
- Aircraft serial: 41624
- Aircraft time: 1,381 hours
- Engine: Cont TSIO550C
- Engine time: 433 hours
- System (JASC): 8010 · Engine Cranking
- Part: Adapter
- Part number: 642087A70
- Part serial: QAA49466
- Condition: Misoverhauled
- Location: Starter
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

NEWLY OVERHAULED STARTER ADAPTER  WAS INSTALLED ON ENGINE.  AFTER RE-ASSEMBLING REAR OF ENGINE WITH NEW ADAPTER, STARTER AND ALTERNATOR, THE ADAPTER WAS PRIMED WITH OIL FOR INITIAL ENGINE MOTORING. STARTER ADAPTER WOULD NOT CREATE THE PROPER SUCTION TO SCAVENGE THE OIL FROM BOTH TURBOCHARGER RESERVOIRS. BOTH TURBOCHARGER OIL RESERVOIRS WERE FILLING TO CAPACITY, CAUSING OIL TO FLOW PASS THE TURBO CARBON SEALS, THEN FLOWING OUT THE BOTH TAILPIPES. AFTER REPEATED ATTEMPTS WITH PRIMING THE STARTER ADAPTER, IT WAS DETERMINED THAT THE STARTER ADAPTER IS FAULTY AND INCAPABLE OF PERFORMING THE SCAVENGE FUNCTION AS IT WAS DESIGNED TO DO. THE STARTER ADAPTER WAS OVERHAULED BY QUALITY AIRCRAFT ACCESSORIES INC. (CRS # QYIR334Y).
